MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN
Catalog Number 0070370
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that negative pressure was applied, but air kept coming in after that, from the flat drain tube.As a test, they stored water in the gargle basin, submerged the drain tube, and applied negative pressure, and the water drained correctly.During pancreatic body and distal resection of the pancreas, one tube was placed in the right abdomen and three tubes were placed in the left abdomen.There was no problem with the one on the right, but no matter how many times they tried the three on the left, air still got in there.After that, they changed to a round drain, and there seemed to be no air intrusion.When the representative checked on-site, the drain bag itself was a round m bag.Also, channel drain 0070370 was connected using the adapter included with the m bag.They used it in connection with another company and had 3 chain drains in storage.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that negative pressure was applied, but air kept coming in after that, from the flat drain tube.As a test, they stored water in the gargle basin, submerged the drain tube, and applied negative pressure, and the water drained correctly.During pancreatic body and distal resection of the pancreas, one tube was placed in the right abdomen and three tubes were placed in the left abdomen.There was no problem with the one on the right, but no matter how many times they tried the three on the left, air still got in there.After that, they changed to a round drain, and there seemed to be no air intrusion.When the representative checked on-site, the drain bag itself was a round m bag.Also, channel drain 0070370 was connected using the adapter included with the m bag.They used it in connection with another company and had 3 chain drains in storage.As per the follow up information received on 30nov2023, it could not be visually confirmed if there was a hole on the tube for the air leak.According to the doctor and op nurse, "after placement in the abdominal cavity, the drain was able to be drained, but air was getting in during the process.When the drain was submerged in a gurgle base filled with water outside (outside the abdominal cavity) as a test, the water was drained away without any air contamination".Per notification from ucc on 21dec2023, it was found that the customer returned three used samples for evaluation.
 
Additional Manufacturer Narrative
The reported event was inconclusive.Although a specific cause cannot be determined, based on the risk document a potential root cause for this event could be ¿incorrect parameters".Visual evaluation of the returned photo sample noted one opened (without original packaging), used flat silicon wound drain tube.Visual inspection of the sample noted that due to the poor condition of the sample this investigation is considered to be inconclusive.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked during closure for free motion to avoid possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks.A.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: all exudate has been removed.Wound drain is clogged and may require irrigation and aspiration (consult physician).Auxiliary wall suction pressure is above 210mm hg.Deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: air entering partially closed wound.An operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one opened (without original packaging), flat silicon wound drain tube attached to the (in-house) suction device.Visual inspection of the sample noted negative pressure applied and the wound drain tube suctioned as intended with no issues.No root cause could be found because the reported event was unconfirmed.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that negative pressure was applied, but air kept coming in after that from the flat drain tube.As a test, they stored water in the gargle basin, submerged the drain tube, and applied negative pressure, and the water drained correctly.During pancreatic body and distal resection of the pancreas, one tube was placed in the right abdomen and three tubes were placed in the left abdomen.There was no problem with the one on the right, but no matter how many times they tried the three on the left, air still got in there.After that, they changed to a round drain, and there seemed to be no air intrusion.When the representative checked on-site, the drain bag itself was a round m bag.Also, channel drain 0070370 was connected using the adapter included with the m bag.They used it in connection with another company and had 3 chain drains in storage.As per the follow up information received on 30nov2023, it could not be visually confirmed if there was a hole on the tube for the air leak.According to the doctor and op nurse, after placement in the abdominal cavity, the drain was able to be drained, but air was getting in during the process.When the drain was submerged in a gurgle base filled with water outside (outside the abdominal cavity) as a test, the water was drained away without any air contamination".Per notification from ucc on 21dec2023, it was found that the customer returned three used samples for evaluation.

Brand Name
SILICONE FLAT DRAIN
Common Device Name
SILICONE FLAT DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18282960
Report Number1018233-2023-08785
Device Sequence Number12328180
Product Code GBX
UDI-Device Identifier00801741090745
UDI-Public(01)00801741090745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number0070370
Device Lot NumberNGEQ4574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer03/15/2024
06/11/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date03/18/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown